Alabama, 2025Hail in Alabama, April 2, 2025
April 2, 2025 · NWS BMX · 1 event in 1 county or zone
A deepening surface low across Iowa with a trailing front led to a severe weather outbreak across the Mississippi Valley. While much of Central Alabama was under the western periphery of a ridge, a few storms were able to develop across northwest Central Alabama in a moisture-rich environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deepening surface low across Iowa with a trailing front led to a severe weather outbreak across the Mississippi Valley. While much of Central Alabama was under the western periphery of a ridge, a few storms were able to develop across northwest Central Alabama in a moisture-rich environment. One storm briefly became severe and produced up to quarter-size hail near Bear Creek and Haleyville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 2, 1:08 PM CST, 3 hours 43 minutes earlier. Its key messages:
- Updated at 128 PM CDT WED APR 2 2025
- There is a very conditional risk of thunderstorms today and Thursday across the northwest portions of Central Alabama. If any storms can develop, they may become strong to severe.
- Windy conditions are expected this afternoon through early Thursday morning. South winds 15 to 25 mph with gusts up to 40 mph expected.
- There is a 2 out of 5 risk of severe thunderstorms across the northwest and west portions of Central Alabama during the pre- dawn and morning hours on Sunday. The threats include tornadoes, damaging wind gusts, and large hail.
Area forecast discussion, Apr 2, 1:08 PM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
208 PM CDT Wed Apr 2 2025
...New LONG TERM...
.KEY MESSAGES...
Updated at 128 PM CDT WED APR 2 2025
- There is a very conditional risk of thunderstorms today and
Thursday across the northwest portions of Central Alabama. If
any storms can develop, they may become strong to severe.
- Windy conditions are expected this afternoon through early
Thursday morning. South winds 15 to 25 mph with gusts up to 40
mph expected.
- There is a 2 out of 5 risk of severe thunderstorms across the
northwest and west portions of Central Alabama during the pre-
dawn and morning hours on Sunday. The threats include
tornadoes, damaging wind gusts, and large hail.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 117 PM CDT WED APR 2 2025
This afternoon.
Broad mid-level troughing persists over much of the Intermountain
West and Northern Plains while an active southwest flow pattern
is becoming well-established over the Southern Plains northeast to
over the Mid South and Western Ohio River Valley Region. Strong
mid-level ridging persists over much of South Florida and the
Bahamas. Deepening surface low pressure was analyzed across
Northwest Iowa with an occluded front extending southeast to a
triple point west of St. Louis, Mo where a warm front extends east
across the Northern Ohio River Valley and a cold front stretches
southwest from the triple point across the Ozarks and into East-
Central Texas.
Expect mostly sunny skies southeast today to mostly cloudy skies
northwest. There is a very low (Less than 15%) chance for a few
showers and perhaps a storm or two across the northwestern third
of the area, any storm that does develop could be strong to
severe, but potential for development is so low that it precludes
mention in the Hazardous Weather Outlook or other products.
Despite the clouds, strengthening warm air advection will result
in high temperatures from the mid 80s far north and far east to
readings near 90 far south and southwest. Windy conditions are
expected with southerly winds from 15-25 mph and gusts as high as
40 mph possible across the northwest two-thirds of the forecast
area.
Tonight.
The amplified mid-level pattern will persist overnight as an
embedded potent shortwave digs southeast over portions of the Four
Corners States while the robust southwest flow persists over much
of the South-Central states northeast to over much of the Great
Lakes Region. The deepening surface low will race northeast toward
Lake Superior overnight while the warm front extends southeast
through the Eastern Ohio and Mid Atlantic Regions and the cold
front advances further east toward the Ohio River and Mid
Mississippi River Valley Regions.
Skies will range from mostly clear southeast to partly cloudy
northwest overnight. There will remain a low (10-15%) chance for a
few showers or a storm or two across the western third of the
area. Low temperatures will range from the mid 60s east to near 70
west. Breezy conditions will persist overnight with winds from
the south from 7-14 mph.
Thursday.
Mid-level ridging will persist to our southeast into Thursday
while the southwest flow pattern aloft continues from over
Southwest Texas northeast over much of the Ohio River Valley
Region as broad and deep troughing persists over much of the
Intermountain West. The occluded deep surface low will become
positioned north of Lake Superior in Canada while the surface warm
front continues extending southeast across the Mid Atlantic
Region and the surface cold front stretches southwest across the
Central Ohio River Valley into the Mid-South Region and into
Central Texas.
Partly cloudy skies are forecast on Thursday with a low (10-20%)
chance for some showers and a few storms across the northwest and
far western counties during the day. Similar to today, any storms
that manage to form may become severe, but this potential remains
very low. High temperatures will range from the mid 80s northwest
to around east. Winds will remain breezy from the south at 8-16
mph.
05
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 128 PM CDT WED APR 2 2025
The long-term will remain on the warm side, as the strong upper-
level ridge hangs on tight. In turn, record high temperatures will
remain possible through Saturday, as afternoon highs could push 90
degrees through then. Thankfully, this ridge will finally begin to
break down on Saturday, allowing for this stuck cold front to our
north to finally begin its ejection.
This cold front should begin working into the region sometime on
Saturday night, bringing with it a line of showers and
thunderstorms. While there is still a lot of timing discrepancies
with this line, the general consensus is that this line of storms
could be strong to severe, with damaging winds being the primary
threat. Most of this activity also looks to take place overnight
Saturday, with some potential for strong storms to linger into the
day on Sunday.
By the start of the new workweek, the pattern will shift towards
the other side of the spectrum, as persistent upper-level
troughing will allow for well below average temperatures. Highs
into the middle of the workweek will linger in the low to mid-60s,
with overnight lows falling into the upper-30s and low-40s
/44/
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT WED APR 2 2025
Skies will range from MVFR to VFR through this cycle. A very low
(less than 20%) chance for showers and storms will exist across
the far west and northwest portion of the area during much of this
time but any activity should remain away from the terminal
locations. Low-level windy conditions will persist today and
tonight with southeast winds from 15-25 kt and gusts over 25 kts
at times. Expect continued low-level south to southeast winds
breezy on Thursday with speeds from 8-16 kts.
05
&&
.FIRE WEATHER...
Warm and dry conditions are anticipated to remain into the
weekend, before rain chances increase overnight Saturday. Some of
this rain could be moderate to heavy at times, with conditions
drying out once again to start the new workweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 65 89 65 88 / 0 0 0 0
Anniston 65 90 64 87 / 0 0 0 0
Birmingham 68 89 68 87 / 10 0 0 10
Tuscaloosa 69 87 68 87 / 10 10 0 10
Calera 67 87 67 86 / 0 0 0 0
Auburn 66 87 65 85 / 0 0 0 0
Montgomery 68 88 67 89 / 0 0 0 0
Troy 67 87 65 87 / 0 0 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for the following
counties: Autauga-Bibb-Blount-Calhoun-Cherokee-Chilton-Clay-
Cleburne-Coosa-Dallas-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-
Lowndes-Marengo-Marion-Perry-Pickens-Shelby-St. Clair-Sumter-
Talladega-Tuscaloosa-Walker-Winston.
&&
SHORT TERM...05
LONG TERM..../44/
AVIATION...05
Hazardous weather outlook, Apr 2, 1:13 PM CST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
213 PM CDT Wed Apr 2 2025
ALZ011>015-017>050-032215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
213 PM CDT Wed Apr 2 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a Slight Risk of severe thunderstorms across all of central
Alabama from late Saturday night into Sunday. Storms will be capable
of producing damaging winds and isolated tornadoes.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management may be needed
late Saturday night into Sunday.
44
Hail, Marion
- When
- April 2, 4:51 PM CST to 4:52 PM CST
- Where
- Marion County, 2.71 mi ENE of Bear Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.286, -87.657
Up to quarter-size hail was reported around the Bear Creek Reservoir. Nearby, Haleyville had nickel-size hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, April 2 to 3, 20259 deaths · 17 injured · $16 million · EF3 · 102 events
- Tornadoes and Flash Flooding in Kentucky, April 2 to 6, 20254 deaths · 3 injured · $30,000 · EF3 · 122 events
- Tornadoes and Hail in Arkansas, April 2 to 3, 20258 injured · $5.3 million · EF3 · 31 events
- Tornadoes and Flash Flooding in Mississippi, April 2 to 3, 20255 injured · $6.2 million · EF3 · 36 events
- Tornadoes and Flash Flooding in Arkansas, April 2 to 6, 20251 death · 6 injured · EF2 · 116 events
- Tornadoes and Flash Flooding in Indiana, April 2 to 3, 20251 injured · $8.4 million · EF2 · 71 events
- Tornadoes and Flash Flooding in Tennessee, April 2 to 9, 20251 injured · $2.5 million · EF1 · 168 events
- Tornadoes and Hail in Missouri, April 2, 2025$685,000 · EF3 · 6 events
- Tornadoes and Flash Flooding in Missouri, April 2 to 3, 2025$2.3 million · EF2 · 22 events
- Tornadoes and Flooding in Ohio, April 2 to 3, 20252 injured · $529,000 · EF2 · 19 events
- Tornadoes and Hail in Illinois, April 2, 20251 injured · $420,000 · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 2, 2025EF2 · 78 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232569.